Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 7, 2012, 3:00 AM CDT for Redwood County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2012, 3:00 AM CDT (08:00 UTC)
- Expired
- Jun 7, 2012, 3:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Twin Cities, MN
County Redwood County, MN
The radar
The Sioux Falls radar (KFSD), 146 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
416
WWUS83 KMPX 070800
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 AM CDT THU JUN 7 2012
MNZ064-073-070845-
REDWOOD-YELLOW MEDICINE-
300 AM CDT THU JUN 7 2012
...THUNDERSTORMS REDWOOD AND YELLOW MEDICINE COUNTIES THROUGH 345 AM
CDT...
AT 259 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTHWEST OF WOOD LAKE. THIS STORM WAS MOVING
SOUTH AT 20 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WOOD LAKE.
VESTA.
MILROY.
LAT...LON 4473 9548 4445 9534 4440 9560 4462 9561
4462 9571 4468 9573
TIME...MOT...LOC 0800Z 344DEG 15KT 4462 9557
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 7, 1:11 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 7, 1:11 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 111 AM CDT THU JUN 7 2012 .UPDATE... 06Z AVIATION DISCUSSION ADDED BELOW. && .DISCUSSION... A FEW ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TOMORROW...WITH BETTER CHANCES ON FRIDAY AND AGAIN SUNDAY NIGHT INTO MONDAY. TEMPERATURES WILL CONTINUE TO RUN ABOVE THE SEASONAL AVERAGE FOR EARLY JUNE...WITH SATURDAY AND SUNDAY LOOKING TO TOUCH 90 AT MOST LOCATIONS. COOLER WEATHER WILL FOLLOW FOR NEXT WEEK AS A COLD FRONT MOVES THROUGH THE REGION. AFTERNOON UPPER AIR ANALYSIS SHOWED A AMPLIFIED RIDGE ON THE LEE SIDE OF THE ROCKIES..WITH A POWERFUL JET APPROACHING THE BASE OF A TROUGH LOCATED OVER THE GREAT BASIN. CLOSER TO HOME...SHOWERS WITH A FEW LIGHTNING STRIKES CONTINUE TO DEVELOP THIS AFTERNOON ACROSS THE NORTHEAST WITH A FEW ECHOES STARTING TO SHOW UP ACROSS THE MINNESOTA RIVER VALLEY. THESE WILL PERSIST TODAY...SO HAVE CONTINUED THE ISOLATED WORDING FOR BOTH THIS AFTERNOON...AND AGAIN TOMORROW WITH LITTLE CHANGE EXPECTED IN THE NEAR TERM. ON THURSDAY NIGHT...A SHORTWAVE THAT IS CURRENTLY CROSSING THE CALIFORNIA COAST WILL SWING AROUND THE BASE OF THE TROUGH ACROSS THE DAKOTAS AND HEAD TOWARDS NORTHERN MINNESOTA TOMORROW NIGHT. THIS WILL BE THE FOCUS FOR A FEW SHOWERS AND THUNDERSTORMS...WITH BETTER CHANCES ACROSS THE NORTHWEST PART OF THE CWA. ON FRIDAY...THE TAIL END OF THIS PV ANOMALY WILL MOVE ACROSS THE REGION...AS LOW LEVEL THETA_E ADVECTION MOVES UP FROM THE SOUTH. FORECAST SOUNDINGS SHOW AN UNCAPPED ENVIRONMENT BY FRIDAY AFTERNOON WITH 2000-3000 J/KG OF CAPE. WIND PROFILES ARE FAIRLY UNIDIRECTIONAL WITH ROUGHLY 25 TO 30KTS OF DEEP LAYER SHEAR. THEREFORE NOT RULING OUT SOME SEVERE WEATHER FRIDAY AFTERNOON...MAINLY DUE TO THE FAVORABLE THERMODYNAMICS. ON FRIDAY NIGHT WARM AIR ADVECTION WILL CONTINUE ACROSS THE REGION...AND BY SATURDAY H850 TEMPS WILL BE IN THE LOW 20S ACROSS THE SOUTHWEST. STILL EXPECTING SURFACE TEMPS TO REACH 90F FOR BOTH SATURDAY AND SUNDAY. ON SUNDAY AN UPPER LEVEL LOW WITH 12HR HEIGHT FALLS OF 80 TO 100DM WILL MOVE ACROSS THE ND/MT BORDER. THE SEVERE WEATHER WILL BE ACROSS THE HIGH PLAINS...SO NOT EXPECTING ANY DEVELOPMENT ACROSS MINNESOTA AND WISCONSIN GIVEN THE STRONG CAP THAT IS EXPECTED TO BE OVERHEAD. THE FORCING NECESSARY TO BREAK THROUGH THIS CAP WILL ARRIVE SUNDAY NIGHT INTO MONDAY AS A COLD FRONT MOVES THROUGH THE REGION. A FEW SEVERE STORMS ARE POSSIBLE AS A LINE OF CONVECTION FORMS ALONG THE BOUNDARY. IN ADDITION...THE 06.12 GFS...ECMWF...AND GEM DEPICT A SECONDARY SHORTWAVE ROTATING AROUND THE UPPER LOW AND CROSSING THE DAKOTAS/MN BORDER MONDAY AFTERNOON. THIS MAY BRING ANOTHER ROUND OF STORMS FOR MONDAY AFTERNOON. THIS TIME THE DYNAMICS WILL CERTAINLY BE MORE FAVORABLE...BUT THE THERMODYNAMICS MAY BE THE LIMITING FACTOR. LOOKING AHEAD...ONCE THIS WAVE MOVES THROUGH...COOLER AND DRIER WEATHER WILL SETTLE IN ACROSS THE REGION UNDER THE INFLUENCE OF NORTHWEST FLOW AND SURFACE HIGH PRESSURE. && .AVIATION.../06Z TAF ISSUANCE/ MAIN ISSUE THIS TAF PERIOD WILL BE SCT SHOWERS THE REST OF THIS EVENING. SLIGHT TURNING OF H85 WINDS FROM THE S OVER TO THE SW HAS WORKED WITH N-S ORIENTED THETA-E GRADIENT TO GENERATE SOME MID- LEVEL SHOWERS. EXPECT MOST ROBUST ACTIVITY TO REMAIN IN NODAK...BUT HRRR ALONG WITH NMM/ARW REFLECTIVITY FORECASTS SHOW SHOWERS WORKING SOUTH ACROSS MOST OF THE AREA THIS EVENING...WITH TWO PRIMARY BANDS OF CLOUDS ON SATELLITE ACROSS WRN AND ERN MN LIKELY WHERE MOST ACTIVITY SHOULD BE TONIGHT...PUTTING A THREAT FOR SOME -SHRA AT RWF/AXN/MSP IN PARTICULAR. STUCK WITH MAINLY VCSH EVERYWHERE...WITH A TEMPO -SHRA FOR RWF...WHERE THE HRRR HAS BEEN PRETTY PERSISTENT WITH DEVELOPING SOME ACTIVITY THE LAST SEVERAL RUNS. FOR EAU...BIG QUESTION IS WHAT HAPPENS WITH THE CLOUDS. SFC RIDGE JUST TO THE EAST MEANS ANOTHER NIGHT OF CALM WINDS...AND IF CLOUDS CAN STAY OUT...FULLY EXPECT SOME 1/2SM OR LESS TYPE FOG THERE THIS MORNING. PROBLEM IS...THEY WILL HAVE CLOUDS IN THE AREA MOST OF THE EVENING...MEANING THERE COULD BE QUITE THE VARIABILITY IN VSBY OVERNIGHT. WILL AGAIN HAVE TO WATCH FOR SCT SHRA/TSRA DEVELOPMENT IN THE AFTERNOON...BUT NOT EXPECTING AS MUCH COVERAGE THU AS WAS SEEN WED AS FAVORABLE INSTABILITY GRADIENT MOVES OFF TO THE NORTH AND EAST OF THE AREA. CAN NOT RULE OUT SOME SHRA...BUT NMM/ARW REFLECTIVITY FORECASTS SHOW VERY LITTLE IN THE WAY OF ACTIVITY AROUND AFTER THIS MORNINGS ACTIVITY CLEARS OUT. KMSP...WILL LIKELY SEE A FEW BOUTS OF -SHRA/SPRINKLES OVERNIGHT WITH MID-LEVEL CLOUD DECK OVERHEAD. KEPT A VCSH MENTION GOING THROUGH 12Z...BUT COULD SEE THIS ACTIVITY LINGER THROUGH 15/16Z. REGARDLESS OF WHETHER OR NOT THE RUNWAYS GET WET...VFR CONDS WILL PREVAIL. HAVE BACKED OFF ON SHRA MENTION FOR THE AFTERNOON AS ACTIVITY LOOKS TO BE MORE FOCUSED NORTH OF HERE...NOT TO MENTION MID LEVEL HEIGHTS/TEMPS WILL BE RISING THROUGH THE DAY. BETTER SHRA/TSRA CHANCES LOOK TO COME FRIDAY MORNING AS THE WEAKENING FRONT MOVES IN. .OUTLOOK...FRIDAY THROUGH SUNDAY FRI...-SHRA/-TSRA PSBL IN THE MORNING. VFR. WINDS SW 8-12KTS. SAT/SUN...VFR. WINDS SAT SW 10-15KTS. WINDS SUN SW 15-20KTS WITH HIGHER GUSTS. CHC TSRA SUN NGT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JRB/MPG
Hazardous weather outlook, Jun 6, 5:12 PM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 512 PM CDT WED JUN 6 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 512 PM CDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ALONG THE MISSISSIPPI AND ST CROIX RIVER VALLEYS THIS EVENING. ANOTHER AREA OF NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL MINNESOTA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA FROM THURSDAY THROUGH EARLY NEXT WEEK. THE BEST CHANCE FOR SEVERE WEATHER IS THURSDAY NIGHT THROUGH FRIDAY...AND SUNDAY EVENING THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 7, 3:00 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 AM CDT THU JUN 7 2012
MNZ064-073-070845-
REDWOOD-YELLOW MEDICINE-
300 AM CDT THU JUN 7 2012
...THUNDERSTORMS REDWOOD AND YELLOW MEDICINE COUNTIES THROUGH 345 AM
CDT...
AT 259 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTHWEST OF WOOD LAKE. THIS STORM WAS MOVING
SOUTH AT 20 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WOOD LAKE.
VESTA.
MILROY.
LAT...LON 4473 9548 4445 9534 4440 9560 4462 9561
4462 9571 4468 9573
TIME...MOT...LOC 0800Z 344DEG 15KT 4462 9557The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:37 AM CDT | Special Weather Statement | MPX | Chippewa | 38 min |
| Jun 7, 4:03 AM CDT | Areal Flood Advisory | MPX | Chippewa, Lac qui Parle, Redwood, Stevens, Swift, Yellow Medicine | 4 hr |
| Jun 7, 4:17 AM CDT | Flash Flood Warning | MPX | Yellow Medicine | 4 hr |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.